Still getting major side effects - The Roy Castle Lu...

The Roy Castle Lung Cancer Foundation

4,807 members2,895 posts

Still getting major side effects

Beatless profile image

History is that 20 sessions of Lung Radiotherapy finished 1st Dec.

Since then :-

Constant coughing., bringing up phlegm.

Utter tiredness, just go of to sleep at a moments notice, is this good/bad?

Still getting shaky feeling, can't hold a glass still

Itching & slight rash on right arm

Do I just have to ride this out, or other ideas please

9 Replies

Finished mine on 17 nov. Then had gamma knife 19 nov.Same side effects as you. But getting less intense. Yesterday was my best day. Hope you improve soon

Beatless profile image
Beatless in reply to Betty68

What's a Gamma knife & how does it impact ?

Betty68 profile image
Betty68 in reply to Beatless

Check it out on YouTube…easier than me trying to explain….but side effects from this combined with radiotherapy have been difficult x

Have you been checked to see if you've picked up an infection? You should let your lung nurse know if you bring up a lot of phlegm.... hope you can get some answers and relief soon... this booklet may help explain/reassure you of expected radiotherapy side effects... good luck roycastle.org/app/uploads/2...

Please mention this to your team you may have infection/inflammation best to catch early and not end up like me. Then it may just be side effects your body check it out please that's what your team are there for even reassurance. Good luck xxx

sassassas profile image
sassassas in reply to Ollie13

Great advice Ollie. How are you doing down there in Poole? Xx

Ollie13 profile image
Ollie13 in reply to sassassas

Sadly not too good struggling with oxygen just had another x ray awaiting results tomorrow not sure how far this infection has progressed and scarred how much of my lungs just 🤞 . Christmas in Poole Hospital wasn't too bad lonely but food good 😋. Stay safe and well ❤❤❤

sassassas profile image
sassassas in reply to Ollie13

Thinking of you. So sorry you had to spend Christmas in hospital but glad you enjoyed your Christmas lunch!

Dear Beatless

Sorry to hear you are having some symptoms just now, as a few on the forum have advised, do get this checked out in case it is infection or inflammation and there may be some medication to ease this for you.

A chest infection can present as yellow or green phlegm, sometimes blood stained sputum, a temperature (which can cause shaking of your body, which is the body's attempt to cool you down) and feeling generally unwell.

The tiredness builds up during your radiotherapy treatments and it is usually when the sessions have stopped that you can feel that sudden exhaustion when you have to sleep, this is not unusual and does settle down between 2-6 weeks.

JeanetteR57 kindly included a link in her response to our radiotherapy booklet and on page 20 it details side effects of radiotherapy and how to manage these.

There can be some skin irritation from radiotherapy but if this has been to your lung, it is unusual to have a rash and itch on your arm, do get this assessed, this could be many things that can be easily treated.

Hope you feel better soon.

If you would like to discuss anything you can either email us at lungcancerhelp@roycastle.org or call our free phone nurse led helpline number on 0800 358 7200, we are open Wednesday 29th December and Thursday 30th December 0900-1700 and Friday 31st December 0900-1600

Kind regards

The Roy Castle Support Team

You may also like...